MAUDE Adverse Event Report: OSCOR INC DIREX¿ STEERABLE SHEATH; NTRODUCER, CATHETER

OSCOR INC DIREX¿ STEERABLE SHEATH; NTRODUCER, CATHETER
Model Number M004DS500
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Our investigation is still in progress ,follow up report will be submitted if we find any further additional information.
 
Event or Problem Description
It was reported that during transeptal access sheath's hemostasis valve was compromised.Backflows was significant enough for them to exchange sheath of a similar mode.Sheath was removed and procedure completed with similar model different device.There was no patient side effect or adverse event reported.No additional information is available.
 
Additional Manufacturer Narrative
The following sections were updated in follow-up.B4,g4,g7,h2,h6,h10.The device was used for treatment.The device was not returned for analysis, therefore, the clinical observation could not be confirmed.The investigation will focus on a review of product documentation.The device history records were reviewed to confirm that the device passed all applicable in-process and final inspections.Per procedure destino steerable guiding sheath in-process and final inspection: perform leak test according to procedure based on available leak tester.The leak test is performed by manufacturing personnel and is observed by quality assurance personnel.This procedure is performed on 100% of the sheaths.Per instructions for use: any device/component inserted through the hemostatic valve of the sheath should be wet and placed through the center of the valve to prevent tearing of the seal and leakage.Slowly remove the dilator from the sheath.Caution: rapid removal may damage the valve membrane resulting in blood flow through the valve.Based on the investigation, a capa is not required as findings did not identify a design, labeling or manufacturing nonconformity.The event will be re-evaluated if additional information becomes available.Oscor will continue to monitor this event type and risk.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.
 
Additional Manufacturer Narrative
The device used in treatment.One direx 12f introducer sheath was received on 9th december 2019 from the customer without the dilator.There were no other accessories.Blood was found on and inside the sheath.The hemostasis valve was torn and has a visible hole.The sheath is kinked approximately 8cm from the distal tip.Upon evaluation of the returned sheath under a 10x microscope, it was found that the insertion point of the device into the hemostasis valve was identified to be considerably off center of the helical cuts, creating a hole in the valve.A leak test was performed with a syringe and the sheath immediately exhibited liquid leakage coming from the hole in the hemostasis valve.Returned device analysis revealed the sheath was within manufacturing specifications.There was a hole in the hemostasis valve and the sheath leaked immediately from the valve when tested with a syringe.The potential cause of the hole/leak could be if the dilator (or other device) wasn't inserted in the center of the valve as per ifu.The potential cause for the kink in the sheath could be physician technique/positioning method or it could have become kinked when shipping back to oscor.The sheath passed all in-process and qa final inspection steps before shipping to the customer including leak testing which is performed on 100% of the sheaths.No manufacturing defects were found.The device history records were reviewed to confirm that the device passed all applicable in-process and final inspections.Per ifu: wet the dilator shaft with sterile saline solution prior to insertion through the hemostatic valve.Place dilator inside the sheath and lock both hubs together.Thread the dilator/sheath assembly over the guidewire, using a slight twisting motion.Note: any device/component inserted through the hemostatic valve of the sheath should be wet and placed through the center of the valve to prevent tearing of the seal and leakage.Based on the investigation, a capa is not required as findings did not identify a design, labeling or manufacturing nonconformity.The event will be re-evaluated if additional information becomes available.Oscor will continue to monitor this event type and risk.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.

Brand Name
DIREX¿ STEERABLE SHEATH
Common Device Name
NTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR INC
3816 desoto blvd
palm harbor FL 34683 1816
MDR Report Key9226860
Report Number1035166-2019-00088
Device Sequence Number1573301
Product Code DYB
UDI-Device Identifier08714729858980
UDI-Public08714729858980
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K120459
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2022
Device Model NumberM004DS500
Device Catalogue NumberM004DS500
Device Lot NumberC8-16811
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/09/2019
Initial Date Received by Manufacturer 09/26/2019
Supplement Date Received by Manufacturer11/04/2019
12/12/2019
Initial Report FDA Received Date10/23/2019
Supplement Report FDA Received Date11/04/2019
01/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1